What is the difference between perimenopause and the menopause? How do you avoid weight gain? Does the menopause magnet work? And ye gods, tell us how to get a good night's sleep! Luckily Gransnet has put together the most useful tips for navigating those muddy menopausal waters. Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.
A quick question about estrogel...(67 Posts)
I have to do one pump a day of estrogel. When is best - morning or evening? I have sleeping issues, in that I wake at least once or twice a night and find it very hard to get back to sleep. I don't want to make it worse.
Thanks for the reply .No I'm not post menopausal.I have been in peri for about 2 years .I am.47 .
Has my gp prescribed it incorrectly do you think.?
I have been on Estrogel for 3 1/2 years. I take mine in the morning. I don't think it matters. However, I make sure I give it a 24 hour window before I take my next dose and I do one pump a day on alternating arms (read the directions thoroughly). I would not go over the dose you were recommended without consent of your OB/GYN. It is possible to use too much of it and get the opposite effect. I made the mistake of stopping it for about a month thinking I was fine and then went back on it without consulting my doctor and I doubled the dose thinking I'll feel better. This put me into full menopause and I suffered severe anxiety, depression and panic attacks. I missed work for a week. BHRT and HRT is no joke. Be sure your doctor checks your hormone levels and you're taking the right dose for you. Everyone is different. I had to so some experimenting with the dosage on my own to get ME back as well. I'm almost there. This will work for you!
@Deana409 Maybe you are in the US not UK? Over here, it's not normal to check estrogen levels when using HRT. It's especially not so with gel because the virtue of it is that it's easily increased or decreased. over here, (sorry if you are in the UK!) the practice is to use whatever is needed to control symptoms by gradually increasing or decreasing the amount. I've not met anyone who has been advised to consult their dr before doing this ( including me.)
hi ive been taking 2 pumps of oestrogel now for 8 weeks, hot sweats, dryness and mood has lifted but my sleep and anxiety levels (these only started 18 months ago out of the blue for no reason ) are still not great. Any one else had these 2 symptoms that have gotten better with the gel and if so how long?? i only need oestrogen as i had a hysterectomy 3 years ago, Im just turned 50 . Like a few of you have said my GP is helpful but not up to speed on knowledge of HRT and menopause :-( thanks
You need to try increasing the dose.
The dose is 2 pumps as a started, but the leaflet says you can use anything up to 4. Some drs start women on 4 right at the beginning especially if they are younger ( and you are still 1-2 years under the average age for last period.)
Try increasing to 3 pumps for a few weeks then to 4 if no better.
You should also try lifestyle things- daily exercise, (which is shown to help all symptoms), reducing sugar and refined carbs, hardly any booze and little caffeine.)
Some women find things like yoga and mindfulness / meditation apps can help.
I started hrt with FemostonConti and it immediately relieved my symptoms. Actually I never had symptoms before because taking pill.
I had no striking side effects excepted headaches during the 1st week.
After 15 months I got metrorragies that stopped in a few days after interrupting the treatment. Had echo and hysteroscopy, not showing any physical problem (maybe light adenomyosis ... not clear though). I was supposed not to take HRT again until I had the hystero but that was not possible due to (nightly) hotflushes causing insomnia (after 3 weeks of break). Bleeding did not come back.
Then I realised that I had started having bloating, colics crisis (qaulified as Irritable Bowel Syndrom) together when starting Femoston and asked to switch to another treatment. I was then prescribed Estalis patches which worked fine for 6 weeks after which I started (moderate but continuous) bleeding and got pelvic pain. I made a break and tried Systen patches with Utrogestan which caused acute pelvic and abdominal pain (within 2 hours) which stopped 2 hours after removing the patch. Then again another break and then starting Estrogel plus Utrogestan - no side effect but not enough symptoms relief. I started with 1 dose to gradually increase to 3 doses. Since my symptoms are only at night, I am putting the gel before going to bed. I changed sites, let it dry for quite a while, tried having a shower before but efficiency does not improve.The (new) gyno told me it can last for one months before it takes effect (but why were the alternative treatments effective as of day 1 ?)
One gyno told me that Adenomyosis explains the bleeding with Estalis; the other one says there is no relationship
My GP told me it's very hard to diagnose adenomyosis.
Read on the web that an IRM might help and that there are surgical solutions (light and heavier)
Any one having similar experience ?
Actually after starting Estrogel I switch back to 1/2 and then 3/4 Estalis patch. 1/2 did not work and 3/4 again caused bleeding. I am again on Estrogel (2 & then 3 doses) for 2 weeks and 3 doses for 3 days.
Maybe I need to be more patient but this is jeopardizing my job
@Lefuret Are you in the UK for this as don't recognise some brand names and also your descriptions of treatment ( ie echo- we'd say ultrasound scan.) Can't really help as don't know which HRT you were using. Not sure what your question is about gel?
Hi I leave in Belgium
System is the same as Estradot I think
Estalis is a combine patch from Novartis
Femoston Conti are combined continuous pills
My question about gel is to know how long you have to use before you feel the benefits
I am a bit surprise that it would take up to one month as with pills / patches I immediately felt the effecta
If you are in peri still, it's unlikely that the benefits you had from the tablet form were due to those. More likely it was your own hormones rising and falling.
what are these? metrorragies?
You should allow 3 months to see the full benefits of any type of HRT. Most women start to feel a bit better after 2-3 weeks .
Had your periods stopped when you started HRT? You seem to have swapped products a lot between continuous (for post meno women) and sequential.
Are you using Utrogestan daily or 12 days a cycle?
Adenomyosis does not cause bleeding that you can see. It's bleeding that happens in the muscle of the womb where it cannot escape- that's why it causes a lot of pain.
Hi my menopause dr has just told me to put my pumps up to 4 a day. I can’t sleep and I’m so itchy and my eastrogen levels are 1250 and I’ve read this is really high!
I don’t know about my periods when starting HRT. I switched from pill ( i had periods but I think they were fake) to HRT. About 8 year’s before starting HRT my previous gyno asked a blood analysis and my estrogen’s level was already dropping. Before starting HRT my last gyno asked a blood analysis baseD on which he put me on continuous HRT; after having first hesitated with sequential. Metrorragies = hemorragies, heavy bleeding like periods for > 10 days.
I did not switch that much. After 19 months I asked to change HRT because I had bloating, abdominal pain which I initially did not relate to the HRT. (Last week I saw another gyno who told me this is a known though not frequent side effect of duphaston the progestative in my 1st HRT - Femoston). I then switched to a continuous combined patch (luckily based on another progestative) and the pain stopped but I Started bleeding (moderately but continuously) after a few weeks. My gyno was on holiday and his deputy put me on Oestrogel/utrogestan continuous but I did not get any - even slight - improvement after 3 weeks; with the previous treatment I had no problem at all. When I got my heavy bleeding episode I had to stop thé HRT to have an hysteroscopy and after 3 weeks, I could not sleep any more, proof that the HRT was useful.
The situation of the last weeks became very critical and I started fearing for my job and got in search for à gyno with compétences for ménopausis which I think I found.
He made an ultrasound and confirmed I have no adenomyosis. He proposed me various options (other patch, other pill, tibolone or Selective Estrogen Receptors Modulators). He finds SERM too expensive and since I really was in a crisis situation thought tibolone would be the best at least short term and should take effect within 4-6 weeks. After 1 week I already sleep better and does not sweat every night; maybe we will reevaluate later when it will be a better time to test something else. This doctor is very friendly, explains everything and seems very knowledgeable. He his head of in a large university hospital and coordinates their menopause clinic; he is also a teacher and I guess that’s why he can explain. Also, he adjusts to the level of his patient, treats me as an adult which was not the case of the previous one
I've been using 1 pump of gel for two weeks but have upped to 2 pumps as i dont feel any better, Also taking progesterone tablets - two weeks on and two weeks off.
How soon should I feel better - should i increase to 3 pumps or wait?
Any advice greatly appreciated.
Join the discussion
Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.Get started »
Please login first.